MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an intraocular lens (iol) cracked during insertion into a patient's left eye.Cracked iol was cut and removed from eye with forceps and a new one was put in.The patient was doing very well post-op.
 
Additional Manufacturer Narrative
If implanted/explanted give date: not applicable, as lens was removed/replaced during the same procedure.Product evaluation was not performed because the product was not received.The complaint issue reported could not be confirmed and no product deficiency could be identified.The manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no other complaints were received from this production order.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review it was noted that "g4" field which should have been populated with "no" was inadvertently left blank in the initial mdr report; therefore, the information has been corrected in this supplemental mdr report and the following field has been updated accordingly: section g4: combination product: no.Additional information: section d9.Device available for evaluation? yes.Returned to manufacturer on: feb.16, 2023.Section h3.Device evaluated manufacturer? yes.Device evaluation: visual inspection revealed that the complaint was received with the plunger rod fully advanced with wet ophthalmo-viscosurgical device (ovd) inside.The handpiece was disassembled and no assembly issues or issues that could cause or contribute to the complaint issue were observed.Visual inspection of the complaint lens revealed a detached haptic, and scratches on the optic as well as on the remaining haptic.The customer provided video displayed the implantation of what claims to be a dfr00v lens.After unfolding, the complaint lens displayed marks on the optic body of the lens.The mark is curved counterclockwise and does not appear to extend or originate from the spare tire region of the lens.The lens was removed, returned, and inspected under high magnification revealing two scratches on the lens.One scratch on the anterior side, and the other on the posterior side.The scratches are surface level damage and do not appear extend through the lens.Damage to the spare tire region of the lens was observed near where the scratches start.A detached haptic and additional damage near the detached haptic were also observed.Damage in the spare tire portion of the lens could have been contributed to the push rod, however, it cannot be confirmed.The scratches that did not originate from the edge of the lens, along with the scratches on both sides of the lens are not consistent with pushrod damage, or cartridge or lens module interactions.Product evaluation performed in (b)(4) indicates that the device appears to be properly prepared therefore it is unlikely that the scratches resulted from a lack of lubrication in the cartridge.The damage to the optic body near the detached haptic could not be viewed in the video but it appears the haptic was torn off during removal from the patient, and damage near the removed haptic was the result of the lens being grabbed by surgical implements.The root cause of the cosmetic damages to the complaint lens could not be determined.Damage of this nature to both sides of the lens is highly unusual and is unlikely to originate from manufacturing due to the lens being visually inspected under magnification in manufacturing prior to placement into the preloaded device.The complaint issue " dc-lens damaged" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: as a result of the investigation there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16099803
Report Number3012236936-2023-00004
Device Sequence Number17699073
Product Code MFK
UDI-Device Identifier05050474750753
UDI-Public(01)05050474750753(17)240916
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU240
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer03/20/2023
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale